Texas, 2005

Flash Flood and Hail in Texas, August 3 to 4, 2005

August 3 to 4, 2005 · NWS HGX · 2 events in 2 counties and zones

1 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 3, 12:50 PM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Aug 3, 12:50 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
150 PM CDT WED AUG 3 2005

.DISCUSSION...
CONVECTIVE ACTIVITY INCREASING IN COVERAGE OVER NORTHERN ZONES AS
FORECASTED. CONVECTIVE TEMPS REACHED AROUND MID DAY AND HAS STARTED
FIRING EARLY THIS AFTERNOON FROM EAST TO WEST. WATER VAPOR LOOP INDICATE
A WEAK CYCLONIC SWIRL MOVING NORTH TO THE HILL COUNTRY RESULTING IN
THE DEVELOPMENT OF SCATTERED CONVECTION JUST NW OF OUR CWFA. SEA BREEZE
INDUCED CONVECTION NOTED OVER COASTAL ZONES BUT SO FAR COVERAGE IS
SOMEWHAT SPARSE. EXPECT SHRA/TSRA ACTIVITY TO DIMINISH AND EVENTUALLY
DISSIPATE DURING THE EVENING HOURS INLAND AREAS. UPPER TROUGH PROGGED
BY MODELS TO HANG BETWEEN LA AND THE WESTERN FL PANHANDLE NEXT FEW
DAYS. MEANWHILE...FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS N TX LATE
THURSDAY WHILE BECOMING DIFFUSE AS IT APPROACH OUR NORTHERN ZONES
EARLY FRIDAY. PW VALUES NEAR 2 INCHES WILL PREVAIL OVER REGION THROUGH
WEEKEND. HOWEVER...GFS INDICATE SOME DRYING NORTHERN ZONES FRIDAY NIGHT
AND EARLY SATURDAY. BOTTOM LINE...EAST TO WEST MID LEVEL TROUGH AXIS
WILL BE OVER REGION FOR NEXT SEVERAL DAYS. WE SHALL CONTINUE WITH CHANCE
POPS MAINLY AFTERNOON AND EVENING HOURS. NORTHERN ZONES WILL
CONTINUE TO HAVE HIGHER DAYTIME TEMPS DUE TO CLOSER PROXIMITY OF UPPER
RIDGE. THE CENTER OF THE UPPER HIGH IS INDICATED TO SHIFT WEST TO
THE ROCKIES LATE IN THE WEEKEND. IT APPEARS THAT WE SHOULD BE UNDER A
BROAD WEAKNESS (FLAT BASE OF WEAK UPPER TROUGH) EARLY NEXT WEEK. A
SLIGHT DRYING IS STILL INDICATED BY GFS FOR THE LAST FEW DAYS OF THE
FORECAST PACKAGE AS UPPER RIDGE EXTENDS WEST TO THE GULF FROM
FLORIDA.

37

&&

.MARINE...
DUE TO A VERY WEAK PRESSURE GRADIENT IN PLACE...COASTAL WX PATTERN
FOR THE NEXT SEVERAL DAYS WILL REVOLVE AROUND THE
LANDBREEZE/SEABREEZE. LOOK FOR LIGHT & VARIABLE TO OFFSHORE WINDS
LATE AT NIGHT AND IN THE MORNING (LANDBREEZE) BECOMING ONSHORE
(SEABREEZE) IN THE AFTERNOON HOURS. BETTER SHOT OF SCT PRECIP ACROSS
THE COASTAL WATERS WILL BE ASSOCIATED WITH THE LANDBREEZE BOUNDARY.
ALL IN ALL...WINDS <10KT AND SEAS 2 FT OR LESS THRU THE WEEKEND.  47

&&

.AVIATION...
TYPICAL SUMMERTIME PATTERN IN PLACE WITH VFR CONDITIONS EXCEPT
IN/NEAR TSTMS. SCT TSTMS SHOULD DIMINISH WITH THE LOSS OF HEATING
LATE THIS EVENING. IN THE MEANTIME...SLOW STORM MOTION WILL SUPPORT
LOCALLY HEAVY RAIN WHERE THE STRONGER CELLS DEVELOP. AFTERNOON FCST
SOUNDINGS ALSO SHOW INVERTED-V PROFILE ACROSS PORTIONS OF THE REGION
SUGGESTING A REMOTE SHOT OF A DOWNBURST IN THE STRONGEST STORMS.
ANTICIPATE CONVECTION OFFSHORE IN THE MORNING...THEN EXPECT SCT
ACTIVITY TO BEGIN INLAND ONCE TEMPS WARM INTO THE UPPER 80S TO NEAR
90.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  95  74  95  74 /  30  40  30  40  30
HOUSTON (IAH)              75  94  75  93  75 /  20  40  30  40  30
GALVESTON (GLS)            82  91  82  91  82 /  20  40  20  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 3, 5:48 AM CST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
648 AM CDT WED AUG 3 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-041200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
648 AM CDT WED AUG 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS CENTRAL AND NORTHERN PORTIONS OF THE AREA THIS AFTERNOON
AS DAYTIME HEATING COMBINES WITH ABUNDANT MOISTURE. ISOLATED
LOCATIONS COULD EXPERIENCE RAINFALL AMOUNTS OF 2 TO 3 INCHES....
ESPECIALLY ACROSS NORTHERN PORTIONS OF SOUTHEAST TEXAS.
THERE IS ALSO A SMALL POSSIBILITY OF ISOLATED PULSE SEVERE
THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 flash flood. Local standard time, as filed.

Hail, Grimes

When
August 3, 7:05 PM CST to 7:08 PM CST
Where
Grimes County, Bedias
Measured
1.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.767, -95.950

Flash Flood, Trinity

When
August 4, 8:50 PM CST to 10:15 PM CST
Where
Trinity County, Groveton
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
31.067, -95.150

Flooding in and around the town of Groveton. Flood waters on Highways 287, 94, and FM Road 355.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469490, 5469491.